MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARASTAR; CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM GENERATOR

BOSTON SCIENTIFIC CORPORATION FARASTAR; CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM GENERATOR
Model Number M004PF61M402
Medical Device Problem Codes Device Emits Odor (1425); Use of Device Problem (1670); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a pulse field ablation (pfa) procedure using a farastar generator the procedure was cancelled due to a system shut down.During the procedure the system shut down and could not be restarted.There was a burning odor coming from the generator.It was also reported that in multiple cases before the final case they received 306 catheter usage errors that needed to be bypassed.A field service engineer was sent to the sight and observed blown fuses and sparks from the hv printed circuit board that left burn marks inside the generator.The generator was then deinstalled from the site and has been received for analysis.
 
Additional Manufacturer Narrative
When the farastar generator was first received it was visually inspected and the hvp printed circuit board assembly (pcba) was found to have a crack and one of the components was blown with visible charring.All other pcbas and components of the generator were free from obvious visible damage.The generator was electrically tested and the main pcba board was found to be electrically faulty.Based on all available information boston scientific confirmers the allegation in the complaint.
 
Event or Problem Description
It was reported that during a pulse field ablation (pfa) procedure using a farastar generator the procedure was cancelled due to a system shut down.During the procedure the system shut down and could not be restarted.There was a burning odor coming from the generator.It was also reported that in multiple cases before the final case they received 306 catheter usage errors that needed to be bypassed.A field service engineer was sent to the sight and observed blown fuses and sparks from the hv printed circuit board that left burn marks inside the generator.The generator was then deinstalled from the site and is expected to be returned for analysis.

Brand Name
FARASTAR
Common Device Name
CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM GENERATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key22768867
Report Number2124215-2025-55650
Device Sequence Number21154490
Product Code QZI
UDI-Device Identifier00191506043698
UDI-Public(01)00191506043698(11)250530
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM004PF61M402
Device Catalogue NumberM004PF61M402
Device Lot Number0108663191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown